Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 1, NWS Key West, FL
NWS Key West, FL issued this wind advisory at Mar 19, 2024, 6:19 AM EDT for Monroe County, Florida. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2024, 6:19 AM EDT (10:19 UTC)
- Expired
- Mar 19, 2024, 8:26 AM EDT
- In force
- 2 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
067 WWUS72 KKEY 191019 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 619 AM EDT Tue Mar 19 2024 FLZ078-191300- /O.NEW.KKEY.WI.Y.0001.240319T1019Z-240319T1300Z/ Monroe Lower Keys- Including the Communities of Key West 619 AM EDT Tue Mar 19 2024 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...North winds around 25 mph with gusts up to 40 mph. * WHERE...Lower Florida Keys. * WHEN...Until 9 AM EDT this morning. * IMPACTS...A Wind Advisory means that sustained winds of 30 to 39 mph, or frequent gusts in excess of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Wind gusts along the Overseas Highway will be highest on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should be alert for sudden gusts of wind, especially on bridges, which may cause you to lose control of your vehicle. Use extra caution. Residents should secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. && $$ Jacobson
1 follow-up statement
827 WWUS72 KKEY 191226 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 826 AM EDT Tue Mar 19 2024 FLZ078-191330- /O.CAN.KKEY.WI.Y.0001.000000T0000Z-240319T1300Z/ Monroe Lower Keys- Including the Communities of Key West 826 AM EDT Tue Mar 19 2024 ...WIND ADVISORY IS CANCELLED... Winds have diminished following a cold front passage earlier this morning. Surface observations show sustained winds of approximately 5 to 10 mph, and occasional gusts between 15 to 20 mph along the Lower Keys. Therefore, the Wind Advisory is cancelled. $$ DP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this wind advisory went out at Mar 19, 4:53 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 19, 4:53 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Key West FL
453 AM EDT Tue Mar 19 2024
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Issued at 450 AM EDT Tue Mar 19 2024
We're off to a surprisingly wet and thundery start this Tuesday
morning across the Florida Keys. Yesterday evening, a broken line
of Cuban thunderstorms meandered into the Straits of Florida
towards the island chain. While most convection dissipated before
reaching land, a lone shower swept through the western Lower Keys
before falling apart. After midnight, northwesterly breezes
started to filter over the island chain and promoted moisture
convergence fueling convective development as originally forecast.
However, instead of being confined to the Straits, showers and
thunderstorms erupted along the Lower and Middle Keys breaking
through the dry air in the middle layers sampled from yesterday
evening's sounding. In fact, this line developed so quickly that
it's reminiscent of a cloud line on a summer day. Temperatures
across the island chain have fallen into the lower to mid 70s in
response to the rainfall. Wind observations along the Reef are
generally contaminated by storm outflow, but show a trend of
veering breezes to the northwest as a cold front approaches from
the Gulf.
The cold front on our doorstep will sweep through our area this
morning. Northerly breezes along the island chain, as well as a
southerly shift of the convergence boundary already hint at this
motion. By sunrise, most of the convection will have shifted off
land into the Straits, but another round is pushing through from
the Gulf waters. This line does not look nearly as robust as this
morning's activity with CAMs generally suggesting it will fall
apart before arriving to the island chain. That being said, slight
chance PoPs are held for the rest of today as the air mass
transitions from moist to dry. Fresh to strong northerly breezes
are imminent across our waters and are expected to persist into
this afternoon before continuing to shift to the northeast and
gradually slackening through tonight.
Cooler and drier weather will follow into the end of the week when
a period of unsettled weather is expected. A trough sliding
through the Great Plains towards the Gulf coast will parent a
surface low in the Gulf of Mexico sometime Thursday evening. As
this low approaches Florida, breezes will freshen out of the east
to southeast Thursday night into Friday over our CWA. While the
exact position of the low will be the final determining factor for
intensity, Small Craft Advisories may be required for this time
period. The low will also pull in a large amount of moisture
resulting in enhanced PoPs from Thursday night through Saturday.
Guidance continues to favor Friday for the highest chances but due
to this event being still a few days away with the major feature
yet to develop will hold at 60% for now. Another round of drier
and cooler weather will be on tap after Saturday night as the low
is expected to drive another cold front through the area for the
start of next week.
&&
.MARINE...
Issued at 450 AM EDT Tue Mar 19 2024
A Small Craft Advisory is in effect for all Florida Keys coastal
waters. From synopsis, fresh to strong northerly breezes will
kick off today behind this morning's frontal passage through the
coastal waters of the Florida Keys. Breezes will turn easterly and
diminish Today through Wednesday. Unsettled weather at the end of
the week will result in fresh to strong breezes Thursday night
and Friday, followed by breezes shifting to the southwest then
northwest at the tail-end of the unsettled weather.
&&
.AVIATION...
(06Z TAFS)
Issued at 450 AM EDT Tue Mar 19 2024
Showers and thunderstorms will shift south of the EYW and MTH
terminals before sunrise as a cold front moves through the area, but
periods of MVFR ceilings will remain possible through the morning
hours. VFR conditions should return this afternoon. Gusty north
winds of 12 to 15 knots with frequent gusts over 20 knots will
prevail through midday, then winds will shift to the NE and decrease
to around 10 knots during the afternoon.
&&
.CLIMATE...
On this day in Keys weather history in 2019, the daily record
rainfall of 1.60" was recorded at Key West International Airport.
Preliminary readings from the airport this morning have already
broken this record with 2.25" reported. Precipitation records date
back to 1871.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 76 69 79 73 / 10 10 10 10
Marathon 78 70 80 72 / 10 10 0 10
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 11 AM EDT this morning for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...JAM
Aviation/Nowcasts....Jacobson
Data Acquisition.....Jacobson
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Mar 19, 5:10 AM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 510 AM EDT Tue Mar 19 2024 FLZ076>078-GMZ031>035-042>044-052>055-072>075-200915- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 510 AM EDT Tue Mar 19 2024 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. Fresh to strong northwest to north winds are expected through this afternoon following a frontal passage through the area earlier this morning. A Small Craft Advisory is currently in effect for all Florida Keys coastal waters. Scattered thunderstorms will be possible early this morning. The primary hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong east to southeast winds are forecast for Thursday night and Friday, as low pressure develops over the Gulf of Mexico. A Small Craft Advisory may be required for parts or all of the Keys coastal waters during that time. Isolated thunderstorms will be possible Thursday night through Saturday. The primary hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JAM
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:27 PM EDT | Small Craft Advisory | KEY | 13 hr | |
| Mar 19, 3:28 AM EDT | Special Marine Warning | KEY | 39 min | |
| Mar 19, 4:06 AM EDT | Areal Flood Advisory | KEY | Monroe | 114 min |
| Mar 19, 4:45 AM EDT | Areal Flood Advisory | KEY | Monroe | 2 hr |
| Mar 19, 5:15 AM EDT | Special Marine Warning | KEY | 60 min | |
| Mar 19, 4:26 PM EDT | Small Craft Advisory | KEY | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.